They're certainly not fatal, as far as I'm aware, but over-exposure to CT-scan radiation can lead to various and assorted types of cancer. Another side-effect would be sterility. His little swimmers probably aren't benefiting from it.
I've had between 20 & 25 CT's this year for the very same reason (although I'm not faking MY kidney-stones), and my doctor has indicated that he'd like me to receive ultra-sounds from now on, unless an emergency situation necessitates a CT.
How do you know your friend is faking his kidney-stones? Just curious if he's producing them, or if they're magically "disappearing". It's pretty hard to fake a CT. Doctors can 'see right through that' (no pun intended). If you present in the hospital with a kidney-stone, and they CT you, and a stone shows up, that's not fake. Are they CT'ing, and there's no evidence of a stone?
I don't think I'd worry about the ct scans as much as the pill seeking. If your friend can work on his addiction there would be no need to "fake" symptoms in order to try and get high. But like el_em_en_oh said above, you can't really fake kidney stones. If nothing ever showed up on the ct scans I'm sure the doctors would have called his bluff by now. You should sit your friend down and have a good talk if you think he has a problem with pills. Do it in a friendly matter so he knows you are just looking out for him and not trying to belittle him.
Its that he travels to diff hospital ER's, so he is good at faking pain. They give him dilaudid when he first gets there, and then they set up a ct to c where the stone is at. When they dont c one....they attribute the pain to lower back or they say maybe he passed it already. Then they send him off with percs or vics....then on to the next er. He is good at what he does its scary. Cant he end up frying himself with radiation? Im talking 5 or 6 scans in one week!!
Its that he travels to diff hospital ERs, so hes good at faking pain...he knows what they look for....and look out for. When he gets there they give him dilaudid...then they set up a ct to c where the stone is at. When they dont find it..they attribute the pain to lower back muscle...or even that he may have passed it already and is having post pain. Then they send him off with vics or perks. And on to thE next ER. This guy is so good at this it is scary! He has been doing this state wide for years...started faking back pain...moved on to rib fractures..witch is genius because they cant c small fractures in rib injuries so its a perfect excuse. By doing this he has learned the ins and outs of ERs. He knows all the lingo and what to say and not say. He can read a Dr. in the first minute he meets them. He has also become an expert in the knowledge of pain medicine, the diff dosages and there affects. This has been going on for 10 years. Its a shame he cant use his knowledge to help people on a site like this. I have just hit the tip of the iceburg with you about what this guy has learned from real life expierences with over 100 diff hospitals and clinics. But my ? really is....5 or 6 ct scans in one week? Cant he be fried from radiation?
Sad thing, I faked a stone once. Just made me **** in cup and sent me off with mess. I am 3 days clean and I'm done for good. Doctors can't call your bluff on pain. They follow the guidelines of patients synthomes and give them meds. Suprised pharmacy has bit caught on.
He needs help,he will have that day like me and will quit. Those pills will stop working. He is running from the withdrawls. I wish him the best. Put him onto this site to read about quitting. I'm on Thomas receipe, its working. Google it.
Wondering if you guys have heard of red flagging? I'm sure he's been red flagged across all the ER's. They also can check the differeren't pharmacies that he's using to pay cash and see what he's doing. I think what he's doing is called Doctor Shopping and it's against the law. You may want to let your friend know that they do keep records in the ER and the pharmacies speak to each other about the prescriptions. Good luck.
Why did you have the CT scans were you drug seeking or truly needed the scans. Five CT scans is not that much radiation. Also this thread is over 6 months old you should start another by posting a question.
5 scans in 3 years is nothing to worry about, when I injured my spine I probably had more than that in 1 year. But why did you haave the scans just want to know to try and help answer your question. Also you should post in your other thread as this one is over 6 months old.
You want to know if there is a test you can take to be sure that the tests you took didn't harm you? I'm sorry, I am very confused on the line of questioning.
So let's try something here--this is an Addiction, Substance Abuse community. So, from there I will ask, do you have a drug abuse problem? And were you requesting tests for the purpose of obtaining pain medication? If so we can talk about here and maybe help if you feel that you have a problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.